Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 7:31 AM EDT for Muskegon County, Michigan. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 7:31 AM EDT (11:31 UTC)
- Expired
- Jul 11, 2011, 8:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Muskegon County, MI
The radar
The Grand Rapids radar (KGRR), 62 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:34 AM EDT | TSTM WND GST 66 | 5 Wsw Whitehall, MI | MEASURED WIND GUST AT THE WHITE RIVER LIGHTHOUSE. REPORT COURTESY OF WOODTV. |
| Jul 11, 7:36 AM EDT | TSTM WND GST 66 | 5 Wsw Whitehall, MI | MEASURED WIND GUST AT THE WHITE RIVER LIGHTHOUSE. REPORT COURTESY OF WOODTV. |
| Jul 11, 7:45 AM EDT | HAIL 0.75 | Twin Lake, MI | 3/4 INCH HAIL WITH WINDS ESTIMATED AT 65 MPH. MANY TREES DOWN IN TWIN LAKE. POWER OUTAGES ALSO. TIME ESTIMATED BY RADAR. |
| Jul 11, 7:50 AM EDT | TSTM WND GST 53 | 4 Sse Muskegon, MI | MEASURED WIND GUST AT MUSKEGON ASOS. |
| Jul 11, 8:06 AM EDT | TSTM WND DMG | 3 Ene Muskegon, MI | 6 TO 8 INCH TREE BRANCHES DOWN AT APPLE AVENUE AND GORDON ST. |
| Jul 11, 8:06 AM EDT | TSTM WND DMG | 3 N Muskegon, MI | 12 INCH TREE BRANCH DOWN ON WHITEHALL ROAD. |
| Jul 11, 8:06 AM EDT | TSTM WND DMG | Nne Dalton, MI | LARGE TREE DOWN ACROSS WHITEHALL ROAD. |
| Jul 11, 8:10 AM EDT | TSTM WND DMG | 2 Ene Muskegon, MI | NUMEROUS TREES DOWN AT APPLE AVE AND US 31 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 6:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS53 KGRR 111131
SVRGRR
MIC121-111230-
/O.NEW.KGRR.SV.W.0076.110711T1131Z-110711T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
731 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
* UNTIL 830 AM EDT
* AT 729 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WHITEHALL
TO 17 MILES WEST OF MUSKEGON..AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MUSKEGON... WHITEHALL...
DUCK LAKE STATE PARK...
HOFFMASTER STATE PARK... CLOVERVILLE...
BAILEY... BRUNSWICK... DALTON...
SULLIVAN... ROOSEVELT PARK... MONTAGUE...
FRUITPORT... TWIN LAKE... NORTON SHORES...
HOLTON... LAKEWOOD CLUB... RAVENNA...
WOLF LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN WISCONSIN.
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4347 8604 4330 8604 4329 8580 4321 8579
4321 8591 4312 8591 4312 8628 4332 8641
4347 8647
TIME...MOT...LOC 1131Z 286DEG 49KT 4344 8639 4319 8654
WIND...HAIL 60MPH 1.00IN
$$
DUKE3 follow-up statements
375
WWUS53 KGRR 111143
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT MON JUL 11 2011
MIC121-111230-
/O.CON.KGRR.SV.W.0076.000000T0000Z-110711T1230Z/
MUSKEGON MI-
743 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON
COUNTY UNTIL 830 AM EDT...
AT 738 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING LARGE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITEHALL TO 9
MILES SOUTHWEST OF MUSKEGON...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MUSKEGON... WHITEHALL...
DUCK LAKE STATE PARK...
HOFFMASTER STATE PARK... CLOVERVILLE...
BAILEY... DALTON... SULLIVAN...
ROOSEVELT PARK... MONTAGUE... FRUITPORT...
TWIN LAKE... NORTON SHORES... HOLTON...
LAKEWOOD CLUB... RAVENNA... WOLF LAKE...
MEINERT PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WISCONSIN. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4347 8604 4330 8604 4329 8580 4321 8579
4321 8591 4312 8591 4312 8628 4332 8641
4347 8647
TIME...MOT...LOC 1143Z 286DEG 49KT 4339 8617 4314 8632
WIND...HAIL 75MPH 1.00IN
$$
COBB935
WWUS53 KGRR 111215
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 AM EDT MON JUL 11 2011
MIC121-111230-
/O.CON.KGRR.SV.W.0076.000000T0000Z-110711T1230Z/
MUSKEGON MI-
815 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MUSKEGON COUNTY UNTIL 830 AM EDT...
AT 810 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF NEWAYGO TO COOPERSVILLE...MOVING EAST AT 55
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HOFFMASTER STATE PARK... CLOVERVILLE...
BAILEY... SULLIVAN... FRUITPORT...
RAVENNA... WOLF LAKE... CANADA CORNERS...
MOORLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4312 8628 4327 8612 4330 8604 4329 8602
4329 8580 4321 8579 4321 8591 4312 8591
TIME...MOT...LOC 1214Z 289DEG 50KT 4329 8569 4308 8586
WIND...HAIL 60MPH <1.00IN
$$
DUKE806
WWUS53 KGRR 111227
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
827 AM EDT MON JUL 11 2011
MIC121-111236-
/O.EXP.KGRR.SV.W.0076.000000T0000Z-110711T1230Z/
MUSKEGON MI-
827 AM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKEGON COUNTY
WILL EXPIRE AT 830 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM.
LAT...LON 4312 8628 4327 8612 4330 8604 4329 8602
4329 8580 4321 8579 4321 8591 4312 8591
TIME...MOT...LOC 1226Z 289DEG 50KT 4323 8547 4302 8565
$$
DUKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 11, 7:30 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 730 AM EDT MON JUL 11 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT MON JUL 11 2011) VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON. A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER. && .SHORT TERM...(430 AM EDT MON JUL 11 2011) (TODAY THROUGH WEDNESDAY AFTERNOON) OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND SVR WX POTENTIAL TODAY. THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND 2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS. SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL SIGNIFICANTLY THIS AFTERNOON. IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF TO OUR SOUTH ACROSS IL/IN/OH. SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER INSTABILITY. NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR TUESDAY NIGHT AND WEDNESDAY. && .LONG TERM...(430 AM EDT MON JUL 11 2011) (WEDNESDAY NIGHT THROUGH SUNDAY) THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE WEEKEND. AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE CASE TO GO DRY THROUGH THE ENTIRE LONG TERM. MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST. WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT FRIDAY/FRIDAY NIGHT. && .AVIATION...(730 AM EDT MON JUL 11 2011) ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS. NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD SUNSET. && .MARINE...(430 AM EDT MON JUL 11 2011) FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY. && .HYDROLOGY...(430 AM EDT MON JUL 11 2011) THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF REMAINS QUITE LOW. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: DUKE AVIATION: HOVING MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 521 AM EDT MON JUL 11 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 521 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER 800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT. THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH TODAY. HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG INTERSTATE 94 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. LMZ844>849-120930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 521 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING INTO THE EVENING HOURS. DUKE
In the hours before
Special weather statement, Jul 11, 6:54 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
654 AM EDT MON JUL 11 2011
MIZ037-111200-
MASON-
654 AM EDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT
30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM
EDT MONDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4418 8637 4417 8604 4382 8604 4382 8644
4397 8647 4403 8652 4406 8652 4409 8650
4412 8644 4418 8640 4418 8637 4419 8639
4420 8637
TIME...MOT...LOC 1053Z 248DEG 26KT 4391 8654
DUKESpecial weather statement, Jul 11, 7:19 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 719 AM EDT MON JUL 11 2011 MIZ064-065-071>073-111215- ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN- 719 AM EDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PULLMAN TO DECATUR...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN. && LAT...LON 4207 8599 4258 8615 4276 8521 4207 8499 TIME...MOT...LOC 1118Z 261DEG 30KT 4251 8600 4213 8588 DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:23 AM EDT | Special Marine Warning | GRR | 112 min | |
| Jul 11, 6:49 AM EDT | Severe Thunderstorm Warning | GRR | Oceana | 56 min |
| Jul 11, 7:04 AM EDT | Special Marine Warning | GRR | 116 min | |
| Jul 11, 7:15 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 50 min |
| Jul 11, 7:19 AM EDT | Special Weather Statement | GRR | Barry, Kalamazoo | 56 min |
| Jul 11, 7:22 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 31 min |
| Jul 11, 7:38 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Newaygo, Oceana | 52 min |
| Jul 11, 7:47 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 58 min |
| Jul 11, 7:48 AM EDT | Special Weather Statement | GRR | Kalamazoo | 57 min |
| Jul 11, 7:59 AM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Mecosta, Montcalm | 91 min |
| Jul 11, 8:39 AM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 51 min |
| Jul 11, 8:42 AM EDT | Areal Flood Advisory | GRR | Kent, Ottawa | 6 hr |
| Jul 11, 8:48 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry | 44 min |
| Jul 11, 8:56 AM EDT | Severe Thunderstorm Warning | GRR | Clinton | 52 min |
| Jul 11, 9:09 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry | 5 hr |
| Jul 11, 9:24 AM EDT | Special Marine Warning | GRR | 111 min | |
| Jul 11, 9:46 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa, Van Buren | 73 min |
| Jul 11, 10:21 AM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Kalamazoo, Kent | 84 min |
| Jul 11, 10:29 AM EDT | Severe Thunderstorm Warning | GRR | Muskegon | 31 min |
| Jul 11, 10:53 AM EDT | Coastal Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 9 hr |
| Jul 11, 10:58 AM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ionia, Montcalm | 44 min |
| Jul 11, 11:01 AM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo, Van Buren | 3 hr |
| Jul 11, 11:25 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ingham, Jackson | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.